Indiana, 2006Flood in Indiana, May 17 to 19, 2006
May 17 to 19, 2006 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 17, 1:08 AM CST, 1 hour 52 minutes earlier.
Area forecast discussion, May 17, 1:08 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
208 AM CDT WED MAY 17 2006
.DISCUSSION...
SHOWERS ASSOCAITED WITH UPPER ENERGY DIVING SOUTHWARD ACROSS THE
SOUTH CENTRAL SECTIONS OF THE CWA ARE WEAKENING. WITH 1000-500MB
MOISTURE DECREASING AND LACK OF FORCING THIS MORNING...WILL NOT
MENTION ANY POPS THROUGH THE MIDDLE OF THE FIRST PERIOD. THIS
AFTERNOON...HOWEVER...IN ADVANCE OF AN UPPER LOW DROPPING SOUTH
SOUTHEAST OUT OF THE GREAT LAKES REGION...MODELS BRING AN AREA OF
POSITIVE VORTICITY ADVECTION ACROSS THE NORTHEAST HALF OF THE CWA.
MODELS ALSO INDICATING SOME INSTABILITY AT THAT TIME...SO THE WAY
THINGS HAVE BEEN GOING LATELY...WILL MENTION CHC POPS OVER THE
NORTHEAST CORNER OF THE CWA TAPERING OFF TO SCHC POPS ALONG AND EAST
OF THE MIGHTY MISSISSIPPI.
TONIGHT THE SAME UPPER LOW PULLS A SURFACE TROF AND ASSOCIATED VORT
MAX ACROSS THE REGION WHICH SHOULD GENERATE SHOWERS AND
THUNDERSTORMS ACROSS THE ENTIRE AREA. FEEL THAT THIS ACTIVITY WILL
END BY 12Z THURSDAY...BUT AFTER A SHORT BREAK THURSDAY MORNING...THE
NEXT IN A SERIES OF RIPPLES CLIPS THE NORTHEAST HALF OF THE CWA
THURSDAY AFTERNOON...SO INCLUDED SCHC POPS THERE.
THURSDAY NIGHT INTO FRIDAY...UPPER LEVEL ENERGY WILL PULL A COLD
FRONT/TROF COMBINED WITH DEEPER MOISTURE ACROSS THE REGION...SO
ACTIVITY SHOULD BE MORE WIDESPREAD. THIS ROUND OF PRECIP SHOULD END
BY LATE FRIDAY AFTERNOON...SO WILL KEEP FRIDAY NIGHT DRY. WILL MAKE
NO CHANGES BEYOND FRIDAY NIGHT.
LOOKS LIKE THERE MAY BE SOME LIGHT AT THE END OF THE TUNNEL AS LONG
RANGE PROGS FINALLY BEGINNING TO NUDGE THE MONDO WEST COAST H5 RIDGE
INTO OUR PART OF THE WORLD THE MIDDLE OF NEXT WEEK. WILL PROBABLY
TRANSFORM FROM THE DREARY...COOL...AND WET CONDITIONS OF LATE TO
INSTANT SUMMER.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, May 17, 2:27 AM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
327 AM CDT WED MAY 17 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-180830-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
327 AM CDT WED MAY 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO WIDESPREAD SEVERE
WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE OFF AND ON FROM THURSDAY THROUGH MONDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JAP
Flood, Pike
- When
- May 17, 3:00 AM CST to May 19, 12:00 PM CST
- Where
- Pike County, Petersburg
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.399, -87.232 (the zone’s center; the record gives no point)
Minor flooding occurred on the White River. At the Petersburg gage, where flood stage is 16 feet, the river crested at 16.55 feet on May 18. The flooding primarily affected low bottomlands along the river. Low oil fields were shut down, and a few local county roads were closed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Alaska, May 17 to 19, 2006$280,000 · 1 event
- Hail in Wisconsin, May 17, 2006$180,000 · 0.75 in hail · 3 events
- Damaging Wind in Illinois, May 17, 2006$35,000 · 61 kt wind · 1 event
- Hail and Damaging Wind in Wisconsin, May 17, 2006$3,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Illinois, May 17, 20061.75 in hail · 17 events
- Hail in Michigan, May 17, 2006$20,000 · 0.75 in hail · 2 events
- Hail and Damaging Winds in Illinois, May 17, 20061.75 in hail · 13 events
- Flood and Hail in Ohio, May 17, 2006$11,000 · 52 kt wind · 11 events
- Hail in Ohio, May 17, 20060.75 in hail · 7 events
- Hail and Damaging Wind in Michigan, May 17, 20061 in hail · 5 events
- Marine Thunderstorm Winds in Lake Erie, May 17, 20064 events
- Marine Thunderstorm Winds in Lake Michigan, May 17, 20060.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507915.